# SDR DF22002F00000

- Difficulty date: September 18, 2002
- Submitted: October 7, 2002
- Operation: Air carrier
- Aircraft: N870CP
- Make and model: Cessna 172R
- Aircraft serial: 17280666
- Engine: Lyc IO360A1A
- System (JASC): 2840 · Fuel Indicating System
- Part: Sensor
- Part number: S35941
- Part serial: 1101
- Condition: Inoperative
- Location: Fuel Tank
- Part time: 1,742 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NUMEROUS PILOT REPORTS OF LOW FUEL WARNING LIGHT FLICKERING IN FLIGHT, OFTEN TWO FAST TO DETERMINE IF LEFT OR RIGHT LIGHT.  MAINTENANCE PERSONNEL UNABLE TO DUPLICATE ON GROUND.  REMOVED LT FUEL QUANTITY SENDER FROM TANK AND MOVED FLOAT ARM BY HAND TO APPROX.  24 GALLON LEVEL AND OBSERVED LEFT LOW FUEL LIGHT ILLUMINATE AND LEFT FUEL INDICATOR NEEDLE DROP TO ZERO.  PILOTS HAVE REPORTED ERRONEOUS FUEL WARNING LIGHTS IN NINE OUT OF TEN A/C.  THE PROBLEM IS ALMOST ALWAYS SO INTERMITTENT THAT IT CANNOT BE DUPLICATED BY MAINTENANCE.  THIS SENDER HAS 1584 HOURS IN SERVICE.
